Random minimal directed spanning trees and Dickman-type distributions

M.D. Penrose, Andrew Wade

Research output: Contribution to journalArticlepeer-review

33 Citations (Scopus)


In Bhatt and Roy's minimal directed spanning tree construction for n random points in the unit square, all edges must be in a south-westerly direction and there must be a directed path from each vertex to the root placed at the origin. We identify the limiting distributions (for large n) for the total length of rooted edges, and also for the maximal length of all edges in the tree. These limit distributions have been seen previously in analysis of the Poisson-Dirichlet distribution and elsewhere; they are expressed in terms of Dickman's function, and their properties are discussed in some detail.
Original languageEnglish
Pages (from-to)691-714
Number of pages24
JournalAdvances in Applied Probability
Issue number3
Publication statusPublished - Sep 2004


  • spanning tree
  • extreme value
  • weak convergence
  • dickman distribution
  • poisson-dirichlet distribution


Dive into the research topics of 'Random minimal directed spanning trees and Dickman-type distributions'. Together they form a unique fingerprint.

Cite this